Colorado, 2011

Hail in Colorado, July 2, 2011

July 2, 2011 · NWS PUB · 6 events in 1 county or zone

Severe storms produced hail up to the size of golf balls.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe storms produced hail up to the size of golf balls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 2, 1:10 PM MST, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 2, 1:10 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT SAT JUL 2 2011

.SHORT TERM...
(TONIGHT AND SUNDAY)

MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER THE REST OF THE
AFTERNOON AND THIS EVENING.  DEW POINTS THIS EARLY AFTERNOON ACRS
THE SERN PLAINS SERE MOSTLY IN THE MID 40S TO AROUND 50. SPC
MESOANALYSIS SHOWS 1000-2000 J/KG OF CAPE OVR THE SERN PLAINS AND
FORECAST DEEP LAYER SHEAR VALUES ARE EXPECTED TO BE AROUND 30 KTS.
STORMS SO FAR HAVE BEEN VERY SLOW MOVING AND GENERALLY DRIFTING
NORTHWARD...WITH HEAVY RAIN AND SMALL HAIL BEING REPORTED.  HOWEVER
THE UPR FLOW IS EXPECTED TO INCREASE A LITTLE LATER THIS AFTERNOON
AND THIS EVENING AND WOULD EXPECT STORMS TO THEN MOVE A LITTLE
FASTER. MAIN SEVERE THREAT WILL BE ACRS THE SERN PLAINS...WITH LARGE
HAIL AND POSSIBLY DAMAGING WIND GUSTS.

COULD SEE SOME LINGERING SHOWERS/TSTMS OVR THE FAR SERN PLAINS UNTIL
LATE TONIGHT SO WL KEEP THAT IN THE FORECAST.  BY SUNDAY MORNING THE
UPR RIDGE WL BE CENTERED OVR THE FOUR CORNERS WITH GENERALLY LIGHT
WIND FLOW OVR THE AREA.  THERE WILL STILL ENOUGH MSTR OVR THE
FORECAST AREA TO SEE ISOLD TO SCT TSTMS DEVELOP IN THE AFTERNOON.
THE FLOW ALOFT WL BE VERY LIGHT SUNDAY WITH THE UPR RIDGE BEING OVER
THE AREA AND THUS STORMS SHOULD BE SLOW MOVING WITH HEAVY RAIN BEING
A THREAT.  H7 TEMPS ARE EXPECTED TO RANGE FROM ABOUT 16C OVR THE FAR
SERN PLAINS TO 20C OVR THE WRN PORTIONS OF THE FORECAST AREA.  THUS
WL SEE ABOVE NORMAL TEMPS AGAIN...WITH AROUND 100 OVR PORTIONS OF
THE SERN PLAINS.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

THE UPPER PATTERN REMAINS A SOMEWHAT STAGNANT ONE...WITH THE UPPER
RIDGE OF HIGH PRES PRODUCING LIGHT WINDS ALOFT THROUGH THURSDAY...AS
WELL AS KEEPING TEMPS HOT. MOISTURE TRAPPED UNDER THIS HIGH GETS
RECYCLED EACH DAY AS AFTN AND EVE SHOWERS AND THUNDERSTORMS. THE
LONG RANGE MODELS HINT AT WHAT LOOKS LIKE A MONSOON-LIKE PATTERN
TRYING TO DEVELOP BY EARLY NEXT WEEK FOR THE REGION.

SUNDAY NIGHT THROUGH TUESDAY...THE UPPER RIDGE STARTS OFF BEING
CENTERED OVERTHE FOUR CORNERS...THEN GRADUALLY EDGES TO THE EAST AND
FLATTENS THROUGH TUESDAY. MODELS HINT AT A PLUME OF MOISTURE
STREAMING UP ACROSS MEXICO AND AZ INTO UT AND WESTERN CO. THIS
MOISTURE GETS TRAPPED UNDER THE RIDGE AND PROVIDES THE FUEL FOR
DIURNAL CONVECTION OVER THE HIGHER TERRAIN MON AND TUE. THESE TWO
DAYS ARE EXPECTED TO BE THE WARMEST OF THE FORECAST...WITH MAX TEMPS
PUSHING 90 F OVER THE HIGH VALLEYS AND 100 F FOR THE E PLAINS.

WEDNESDAY AND THURSDAY...THE HI PRES RIDGE FLATTENS AND SLIDES BACK
TO THE WEST STARTING WED...AS AN UPPER DISTURBANCE DROPS DOWN ACROSS
THE NORTHERN ROCKIES AND PUSHES A COLD FRONT INTO E CO. EASTERLY
UPSLOPE FLOW AND A RELATIVELY HEALTHY AMOUNT OF AVAILABLE MOISTURE
WILL INCREASE PCPN CHANCES WED AND THU...AS WELL AS KNOCK ABOUT 10
DEG OFF THE MAX TEMP EACH DAY. CONTINUED THE ONGOING TREND OF
SLIGHTLY HIGHER POPS...AND CARRIED OVER ISOLATED POPS FOR PORTIONS
OF THE AREA AFTER MIDNIGHT. IF THE TIMING OF THE UPPER DISTURBANCE
AND LLVL UPSLOPE FLOW REMAINS THE SAME IN THE NEXT FEW MODEL
RUNS...POPS AND COVERAGE WILL HAVE TO BE INCREASED. THE BEST CHANCE
FOR STRONG TO SEVERE STORMS FOR THE EXTENDED FORECAST
PERIOD...THOUGH NOT GREAT...WILL OCCUR ON THESE DAYS MID-WEEK.

FRIDAY AND SATURDAY...THE UPPER RIDGE AGAIN MOVES EAST...WITH THE
RIDGE AXIS TRACKING ACROSS OK AND TX AND A LONGWAVE TROUGH
APPROACHES THE WEST COAST. ONGOING WARM TEMPS AND DIURNAL CONVECTION
IS A GOOD BET FOR NOW...BUT IF THIS LONG RANGE TREND CONTINUES THERE
IS THE CHANCE OF INCREASING SW FLOW ALOT AND RISING TEMPS. MOORE

&&

.AVIATION...
ALL THREE TAF SITES WILL HAVE THE POTENTIAL FOR THUNDERSTORMS
THROUGH THE EVENING HOURS AND THEN AGAIN ON SUNDAY AFTERNOON...WITH
ERRATIC GUSTY WINDS POSSIBLE AND HEAVY RAIN.  OTHERWISE EXPECT VFR
CONDITIONS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/27
Hazardous weather outlook, Jul 2, 10:35 AM MST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1135 AM MDT SAT JUL 2 2011

COZ058>089-093>099-031300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1135 AM MDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED OVER SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY.  A FEW
STORMS COULD BE SEVERE...ESPECIALLY ACROSS THE PALMER DIVIDE...EL PASO
COUNTY AND GENERALLY NORTH OF HIGHWAY 50 OVER THE SOUTHEAST
PLAINS...IN THE LATE AFTERNOON AND EARLY EVENING HOURS.

PRIMARY SEVERE STORM THREATS TODAY ARE EXPECTED TO BE WIND GUSTS OF
60 MPH OR HIGHER AND HAIL AROUND HALF DOLLAR SIZE. FOR OTHER
STORMS...PRIMARY THREATS WILL BE GUSTS OF 50 MPH OR MORE AND SMALL
HAIL. ALL STORMS WILL CARRY THE THREAT OF LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE EACH DAY. THE PRIMARY STORM THREATS WILL BE
LIGHTNING AND WIND GUSTS TO AROUND 50 MPH...ALTHOUGH STORMS WITH
LOCALIZED WIND GUSTS TO AROUND 60 MPH AND OR HAIL AROUND 1 INCH IN
DIAMETER WILL ALSO BE POSSIBLE DURING THIS TIME-FRAME...
ESPECIALLY ON WEDNESDAY AND THURSDAY. IN ADDITION...BY NEXT
WEDNESDAY AND THURSDAY...STORMS WITH LOCALLY HEAVY RAIN WILL ALSO
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

28/28

In the hours before

Special weather statement, Jul 2, 1:52 PM MST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT SAT JUL 2 2011

COZ086>088-022115-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
252 PM MDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTH OF PUEBLO...ANOTHER STRONG STORM
WAS LOCATED 24 MILES SOUTH-SOUTHWEST OF PUEBLO...AND THEY WERE
MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
PUEBLO COUNTY...AND INTERSTATE 25 SOUTH OF PUEBLO.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 2, 1:54 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT SAT JUL 2 2011

COZ088-094-022130-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
254 PM MDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF TRINCHERA...OR 30 MILES EAST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS
ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 2, 2:41 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT SAT JUL 2 2011

COZ081-084-022215-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
341 PM MDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...EXTREME NORTH CENTRAL COLORADO SPRINGS.

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONUMENT...OR 18 MILES NORTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL EL PASO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 2, 3:07 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
407 PM MDT SAT JUL 2 2011

COZ084-022230-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
407 PM MDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES...BLACK FOREST AND EXTREME NORTHERN COLORADO SPRINGS.

AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF BLACK FOREST...OR 17 MILES NORTH
OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 2, 3:10 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
410 PM MDT SAT JUL 2 2011

COZ086-089-093-022245-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
410 PM MDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOWLER...OR 31 MILES EAST OF PUEBLO...WHICH
WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  FOWLER.
  OLNEY SPRINGS.
  MANZANOLA.
  ORDWAY.
  CROWLEY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 2, 3:23 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
423 PM MDT SAT JUL 2 2011

COZ081-082-084-085-022300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
423 PM MDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES...WESTERN COLORADO SPRINGS AND CASCADE AND
  HIGHWAY 24 IN WESTERN EL PASO COUNTY.

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CASCADE...OR 10 MILES NORTHWEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  AIR FORCE ACADEMY.
  MANITOU SPRINGS.
  WEST CENTRAL COLORADO SPRINGS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The radar

The Pueblo radar (KPUX), 89 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, El Paso

When
July 2, 3:45 PM MST to 3:50 PM MST
Where
El Paso County, 0.54 mi E of Green Mtn Falls
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
38.930, -105.010

Hail, El Paso

When
July 2, 3:53 PM MST to 3:58 PM MST
Where
El Paso County, 2.26 mi WSW of Colorado Spgs
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
38.820, -104.860

Hail, El Paso

When
July 2, 3:55 PM MST to 4:00 PM MST
Where
El Paso County, 2.13 mi NW of Colorado Spgs
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
38.850, -104.850

Hail, El Paso

When
July 2, 4:02 PM MST to 4:07 PM MST
Where
El Paso County, 1.75 mi NW of Colorado Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.850, -104.840

Hail, El Paso

When
July 2, 4:04 PM MST to 4:09 PM MST
Where
El Paso County, 3.45 mi N of Colorado Spgs
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.880, -104.820

Hail, El Paso

When
July 2, 4:09 PM MST to 4:14 PM MST
Where
El Paso County, 2.13 mi NW of Colorado Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.850, -104.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333878, 333879, 333880, 333881, 333882, 333883.